Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 396, NWS Tulsa, OK

August 16, 2024Delaware County, Mayes County, Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 16, 2024, 9:16 PM CDT for Delaware County, Mayes County, Rogers County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2024, 9:16 PM CDT (02:16 UTC)
Expired
Aug 16, 2024, 10:00 PM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, OK, Mayes County, OK, Rogers County, OK

The radar

The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 3:37 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1380 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:26 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Aug 16, 6:26 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
626 PM CDT Fri Aug 16 2024

...New AVIATION...

.SHORT TERM...
(Through tonight )
Issued at 210 PM CDT Fri Aug 16 2024

Small cluster of storms keeps chugging along across southern
Kansas this afternoon near a frontal boundary. A very unstable and
weakly capped airmass resides south of the boundary over much of
eastern OK, with DCAPES >1500. Present trends continue to defy CAM
solutions and imply a threat of this cluster eventually moving
into far northeast OK later this afternoon, posing at least a low
threat of damaging wind gusts given the environment south of the
boundary.

Otherwise, dangerously hot and humid conditions persist this
afternoon with heat warnings/advisories continuing through 9 PM.
Still expected re-juivenated convection later this evening north
of the boundary with greatest concentration of storms across NE OK
and NW AR this evening and overnight. Some storm organization is
likely with relatively strong deep layer flow for August, with
damaging wind gusts the primary hazard, but some large hail
potential as well at least initially. Pockets of heavy rainfall
also appear likely, which could lead to localized flooding
potential if heavier rain rates can coincide with locations that
have seen heavier totals as of late.

&&

.LONG TERM...
(Tomorrow through Friday)
Issued at 210 PM CDT Fri Aug 16 2024

Expectation is for convection to be ongoing across mainly NW AR
early Saturday morning. The brunt of organized activity may have
mostly shifted east and south by 12z or shortly thereafter, some
continued rejuvenation of storms remains possible through the
morning within the frontal zone draped across extreme NE OK and NW
AR. The severe threat should be lower at this point, but the
heavy rain threat will continue. Outside of the influence of any
morning convection, dangerously hot and humid conditions are once
again expected Saturday, and additional heat warnings and
advisories have been issued. Notable exception may be the above
mentioned area of NW AR and extreme NE OK where residual cloud
cover may hamper this to some degree. FOr the time being have
kept NW AR out of any headlines, and went with an advisory for the
AR River valley area as confidence is lower in those areas.

Some additional thunderstorm chances continue Late Saturday into
Sunday, primarily across NW AR. Hot weather will continue with
additional headlines likely needed for some areas. Overall the
pattern favors a gradual trend toward not as hot and humid weather
from Monday onward and, whole the forecast does not explicitly
mention any storm chances next week, we do remain on the periphery
of upper ridge with a NNW flow aloft, raising some uncertainty in
keeping a dry forecast. IN any case we will get a break from the
excessive heat, first across NW AR/NE OK, then most everywhere by
mid-week.

&&

.AVIATION...
(00Z TAFS)
Issued at 626 PM CDT Fri Aug 16 2024

An isolated severe thunderstorm has shifted east of KROG with conditions
improving. Additional thunderstorms are expected to develop across
far NE OK/NW AR by late evening with cluster of storms likely
impacting several TAF sites across aforementioned area into the
overnight hours. IFR conditions will be possible in the stronger
storms with very heavy rain/gusty winds. Additional storms may
also redevelop on western flank of activity in convergent zone of
low level jet. Thunderstorm chances are expected to diminish by
mid morning Saturday with VFR conditions for the remainder of the
forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   76  98  76  96 /  30  10  10  10
FSM   78  97  77  99 /  20  20  10  10
MLC   78  99  76 101 /  10  10   0  10
BVO   71  97  71  94 /  40  20  10  10
FYV   72  94  71  94 /  60  40  10  20
BYV   70  94  70  92 /  70  50  20  20
MKO   75  96  75  96 /  30  20  10  10
MIO   70  94  70  91 /  70  30  10  10
F10   75  99  74  98 /  20  10   0  10
HHW   78 102  77 104 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ054-058-059-063-
     068-069.

     Excessive Heat Warning until 9 PM CDT this evening for OKZ049-
     053-055>057-060>062-064>067-070>076.

     Heat Advisory from noon to 9 PM CDT Saturday for OKZ054>059-063-
     068-072.

     Excessive Heat Warning from noon to 9 PM CDT Saturday for OKZ049-
     053-060>062-064>067-070-071-073>076.

AR...Heat Advisory until 9 PM CDT this evening for ARZ001-002-010-011.

     Excessive Heat Warning until 9 PM CDT this evening for ARZ019-
     020-029.

     Heat Advisory from noon to 9 PM CDT Saturday for ARZ019-020-029.

&&

SHORT TERM...14
LONG TERM....14
AVIATION...12
Hazardous weather outlook, Aug 16, 8:26 PM CDT, 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
826 PM CDT Fri Aug 16 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
826 PM CDT Fri Aug 16 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This evening through Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Scattered severe storms will continue moving into portions of
northeast Oklahoma and northwest Arkansas this evening.  Damaging
winds to 70 mph will be possible in the stronger storms, with hail
to the size of golf balls. Storms may linger into the overnight
hours with the threat for heavy rain and localized flash flooding.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY THROUGH MONDAY...Thunderstorm Potential...Dangerous Heat
						  Potential.
TUESDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Tonight's thunderstorms may linger past daybreak Saturday morning
across northwest Arkansas, although the severe weather potential
should weaken Saturday morning. Additional thunderstorm
development is expected into Sunday.

Dangerous heat will persist through the weekend. Relatively cooler
temperatures are expected next week as the upper ridge shifts
west away from the region and a cold front moves through the area
this weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 16, 5:44 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
544 PM CDT Fri Aug 16 2024

ARZ001-002-162315-
Carroll AR-Benton AR-
544 PM CDT Fri Aug 16 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENTON AND
NORTHWESTERN CARROLL COUNTIES THROUGH 615 PM CDT...

At 544 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
south of Pea Ridge, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Rogers...                         Bentonville...
Bella Vista...                    Pea Ridge...
Garfield...                       Gateway...
Beaver...                         Miller...
Centerton...                      Avoca...
Hill Top...                       Walnut Hill...
Busch...

This includes Interstate 49 between mile markers 86 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Arkansas.

&&

LAT...LON 3647 9375 3633 9427 3650 9428 3650 9377
TIME...MOT...LOC 2244Z 272DEG 24KT 3639 9414

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 16, 8:01 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
801 PM CDT Fri Aug 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Tstm Wnd Dmg     2 W Ottawa              36.86N 94.82W
08/16/2024                   Ottawa             OK   Public

            8 inch diameter tree limbs downed just east
            of Miami. Relayed by off-duty NWS employee.

&&
Special weather statement, Aug 16, 8:15 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
815 PM CDT Fri Aug 16 2024

OKZ054-059-170145-
Osage OK-Pawnee OK-
815 PM CDT Fri Aug 16 2024

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES THROUGH 845 PM CDT...

At 815 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles east of Marland to 3 miles south of
Sooner Lake. Movement was east at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        Skedee...
Sooner Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Oklahoma.

&&

LAT...LON 3663 9665 3628 9661 3631 9693 3633 9693
      3634 9703 3651 9703 3651 9701 3653 9698
      3653 9696 3655 9692 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
      3666 9706 3665 9699
TIME...MOT...LOC 0115Z 281DEG 43KT 3659 9705 3639 9702

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Local storm report, Aug 16, 8:22 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
822 PM CDT Fri Aug 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Tstm Wnd Dmg     1 SW Commerce           36.92N 94.88W
08/16/2024                   Ottawa             OK   Public

            Report from mPING: 3-inch tree limbs broken;
            Power poles broken. Time adjusted from
            original report using radar estimate.

&&

KAH
Local storm report, Aug 16, 8:56 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
856 PM CDT Fri Aug 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0841 PM     Tstm Wnd Gst     2 NW Healing Springs    36.27N 94.30W
08/16/2024  M64 MPH          Benton             AR   ASOS

            56 knot (64 mph) gust measured at Northwest
            Arkansas National Airport near Highfill.

&&

KAH
Local storm report, Aug 16, 9:03 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
903 PM CDT Fri Aug 16 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     Tstm Wnd Gst     2 NE Miami              36.89N 94.85W
08/16/2024  M68 MPH          Ottawa             OK   Mesonet

            Measured at the Miami OK mesonet station.

&&

KAH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:19 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa41 min
Aug 16, 7:52 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage53 min
Aug 16, 7:55 PM CDTSevere Thunderstorm Warning Destructive damage threatTSADelaware, Ottawa24 min
Aug 16, 8:15 PM CDTSpecial Weather StatementTSAPawnee30 min
Aug 16, 8:17 PM CDTSevere Thunderstorm Warning Considerable damage threatTSADelaware43 min
Aug 16, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage50 min
Aug 16, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACraig, Nowata50 min
Aug 16, 8:51 PM CDTSevere Thunderstorm Warning Considerable damage threatTSANowata, Rogers, Washington39 min
Aug 16, 8:56 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACraig, Delaware, Ottawa17 min
Aug 16, 8:58 PM CDTSevere Thunderstorm Warning Considerable damage threatTSACraig, Delaware, Ottawa47 min
Aug 16, 9:06 PM CDTSevere Thunderstorm Warning Considerable damage threatTSAOsage, Pawnee39 min
Aug 16, 9:49 PM CDTSevere Thunderstorm WarningTSADelaware26 min
Aug 16, 9:58 PM CDTSpecial Weather StatementTSADelaware, Mayes, Rogers32 min
Aug 16, 10:09 PM CDTSevere Thunderstorm WarningTSAAdair51 min
Aug 16, 10:35 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Sequoyah40 min
Aug 16, 10:40 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah50 min
Aug 16, 11:01 PM CDTSevere Thunderstorm Warning Destructive damage threatTSALeFlore, Sequoyah59 min
Aug 16, 11:38 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Aug 17, 12:30 AM CDTSpecial Weather StatementTSAAdair30 min
Aug 17, 12:32 AM CDTSevere Thunderstorm WarningTSAAdair43 min
Aug 17, 12:37 AM CDTSpecial Weather StatementTSACherokee23 min
Aug 17, 12:43 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes47 min
Aug 17, 1:01 AM CDTSpecial Weather StatementTSACraig44 min
Aug 17, 1:13 AM CDTSpecial Weather StatementTSAAdair, Cherokee47 min
Aug 17, 1:18 AM CDTSevere Thunderstorm WarningTSACherokee42 min
Aug 17, 1:33 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee42 min
Aug 17, 1:42 AM CDTSpecial Weather StatementTSACraig48 min
Aug 17, 1:44 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah46 min
Aug 17, 2:02 AM CDTSpecial Weather StatementTSACherokee28 min
Aug 17, 2:05 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Sequoyah3 hr
Aug 17, 2:27 AM CDTSpecial Weather StatementTSASequoyah48 min
Aug 17, 2:31 AM CDTSpecial Weather StatementTSACherokee44 min
Aug 17, 2:40 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Craig, Delaware, Mayes50 min
Aug 17, 2:47 AM CDTFlash Flood WarningTSAAdair, Sequoyah5 hr
Aug 17, 2:58 AM CDTSpecial Weather StatementTSAWagoner32 min
Aug 17, 3:01 AM CDTAreal Flood AdvisoryTSACraig119 min
Aug 17, 3:27 AM CDTFlash Flood WarningTSALeFlore, Sequoyah5 hr
Aug 17, 3:50 AM CDTFlash Flood WarningTSAAdair, Cherokee, Sequoyah3 hr
Aug 17, 4:03 AM CDTSpecial Weather StatementTSASequoyah57 min
Aug 17, 4:06 AM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Ottawa3 hr
Aug 17, 4:52 AM CDTFlash Flood WarningTSAAdair, Cherokee, Delaware, Mayes3 hr
Aug 17, 5:10 AM CDTSpecial Weather StatementTSALeFlore50 min
Aug 17, 5:20 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Aug 17, 5:25 AM CDTSevere Thunderstorm WarningTSALeFlore22 min
Aug 17, 5:41 AM CDTSpecial Weather StatementTSASequoyah49 min
Aug 17, 5:46 AM CDTSevere Thunderstorm WarningTSALeFlore44 min
Aug 17, 5:51 AM CDTFlash Flood WarningTSAHaskell, LeFlore5 hr
Aug 17, 6:02 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah43 min
Aug 17, 6:12 AM CDTSevere Thunderstorm WarningTSALeFlore25 min
Aug 17, 6:36 AM CDTSpecial Weather StatementTSALeFlore54 min
Aug 17, 6:49 AM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah6 hr
Aug 17, 7:17 AM CDTSpecial Weather StatementTSAMuskogee28 min
Aug 17, 7:34 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner41 min
Aug 17, 7:57 AM CDTAreal Flood WarningTSAAdair, Sequoyah3 hr
Aug 17, 8:01 AM CDTAreal Flood WarningTSALeFlore, Sequoyah3 hr
Aug 17, 8:14 AM CDTSpecial Weather StatementTSAMuskogee31 min
Aug 17, 8:41 AM CDTAreal Flood AdvisoryTSAMuskogee3 hr
Aug 17, 11:13 AM CDTAreal Flood AdvisoryTSAHaskell3 hr
Aug 17, 1:45 PM CDTExcessive Heat WarningTSACherokee, Choctaw, Creek, Haskell, Latimer, McIntosh and 12 more31 hr
Aug 17, 1:45 PM CDTHeat AdvisoryTSAAdair, Choctaw, Craig, Delaware, Nowata, Ottawa and 3 more30 hr
Aug 16, 8:41 PM CDTSevere Thunderstorm Warning Considerable damage threatTSABenton, Madison, Washington49 min
Aug 16, 8:46 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison44 min
Aug 16, 9:24 PM CDTSevere Thunderstorm WarningTSABenton, Carroll, Franklin, Madison, Washington51 min
Aug 16, 9:26 PM CDTSpecial Weather StatementTSABenton34 min
Aug 16, 9:51 PM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
Aug 17, 2:03 AM CDTSpecial Weather StatementTSACrawford42 min
Aug 17, 2:59 AM CDTSpecial Weather StatementTSASebastian46 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.